Alert archive / Illinois / Flash Flood Warnings in 2009

Flash Flood Warning 74, NWS St. Louis, MO

October 8, 20096 counties in Illinois; Saint Charles County, Saint Louis County, City of Saint Louis, Missouri

NWS St. Louis, MO issued this flash flood warning at Oct 8, 2009, 8:51 AM CDT for 6 counties in Illinois; Saint Charles County, Saint Louis County, City of Saint Louis, Missouri. It was in force for 4 hr. 11 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Oct 8, 2009, 8:51 AM CDT (13:51 UTC)
Expired
Oct 8, 2009, 1:00 PM CDT
In force
4 hr
Issued by
NWS St. Louis, MO
Area
Storm-based polygon
Flood severity
None

Counties Bond County, IL, Calhoun County, IL, Jersey County, IL, Macoupin County, IL, Madison County, IL, Montgomery County, IL, City of Saint Louis, MO, Saint Charles County, MO, Saint Louis County, MO

The radar

The St Louis radar (KLSX), 54 km from the middle of the area, began a volume at 13:54 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Oct 8, 9:03 AM CDTHEAVY RAIN 2.361 Sse St. Paul, MO2.36 INCHES SO FAR...1.4 INCHES IN THE LAST HOUR
Oct 8, 9:07 AM CDTHEAVY RAIN 1.266 Ene Marthasville, MO1.26 INCHES SINCE MIDNIGHT CDT
Oct 8, 9:44 AM CDTHEAVY RAIN 1.28O'Fallon, MO
Oct 8, 10:00 AM CDTHEAVY RAIN 2.07Medora, IL2.07 INCHES SO FAR...0.32 INCHES IN THE LAST HOUR
Oct 8, 10:14 AM CDTFLASH FLOOD2 W Cottleville, MO6 INCHES OF WATER OVER THE ENTRANCE WAY OF THE COLONIAL GREEN SUBDIVISION...AND 2 INCHES OF WATER OVER HIGHWAY N
Oct 8, 11:40 AM CDTHEAVY RAIN 2.891 Nnw O'Fallon, MO2.89 MEASURED SO FAR BY COCORAHS OBSERVER
Oct 8, 12:00 PM CDTHEAVY RAIN 1.7St. Peters, MO
Oct 8, 12:20 PM CDTHEAVY RAIN 2.5Litchfield, ILTOTAL SO FAR
Oct 8, 12:29 PM CDTHEAVY RAIN 3.5Dorchester, ILSTORM TOTAL
Oct 8, 12:30 PM CDTHEAVY RAIN 4.7Grafton, ILSTORM TOTAL
Oct 8, 12:36 PM CDTHEAVY RAIN 1.56Ballwin, MOTOTAL SO FAR...STILL EXPERIENCING MODERATE TO HEAVY RAINFALL

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 83 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 1.9 hours before the alert went out and 187 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2009-10-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2009-10-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 13 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
591 m above ground
0-6 km bulk shear
58 kt
0-1 km storm-relative helicity
13 m²/s²
0-3 km storm-relative helicity
160 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS53 KLSX 081351
FFWLSX
ILC005-013-083-117-119-135-MOC183-189-510-081800-
/O.NEW.KLSX.FF.W.0074.091008T1351Z-091008T1800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
851 AM CDT THU OCT 8 2009

THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  BOND COUNTY IN SOUTH CENTRAL ILLINOIS...
  CALHOUN COUNTY IN SOUTHWEST ILLINOIS...
  JERSEY COUNTY IN SOUTHWEST ILLINOIS...
  MACOUPIN COUNTY IN SOUTHWEST ILLINOIS...
  MADISON COUNTY IN SOUTHWEST ILLINOIS...
  MONTGOMERY COUNTY IN SOUTH CENTRAL ILLINOIS...
  ST. CHARLES COUNTY IN EAST CENTRAL MISSOURI...
  ST. LOUIS COUNTY IN EAST CENTRAL MISSOURI...
  ST. LOUIS CITY IN EAST CENTRAL MISSOURI...

* UNTIL 100 PM CDT

* AT 847 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  SLOW MOVING THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE 
  WARNED AREA.  RAINFALLS OF 1 TO 3 INCHES HAVE OCCURRED FROM 
  SOUTHERN CALHOUN COUNTY  AND SOUTHER MACOUPIN COUNTY...AND RADAR
  INDICATES THAT MODERATE AND HEAVY RAIN WILL CONTINUE THROUGHOUT 
  THE MORNING AND INTO THE AFTERNOON.  

* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
  OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
  ST LOUIS...AFFTON...ALTON...BALLWIN...BEL-RIDGE...BELLEFONTAINE
  NEIGHBORS...BERKELEY...BETHALTO...BLACK JACK...BRENTWOOD...
  BRIDGETON...CARLINVILLE...CHESTERFIELD...CLARKSON VALLEY...
  CLAYTON...COLLINSVILLE...COOL VALLEY...COTTLEVILLE...
  CRESTWOOD...CREVE COEUR...DARDENNE PRAIRIE...DELLWOOD...
  DES PERES...EDWARDSVILLE...ELLISVILLE...EUREKA...
  FENTON...FERGUSON...FLOR ISSANT...FRONTENAC  AND GILLESPIE.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...
COUNTRY ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND
OTHER LOW LYING AREAS ARE SUBJECT TO FLOODING.

FLOODING IS OCCURRING OR IS IMMINENT. MOST FLOOD RELATED DEATHS OCCUR
IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS WATER COVERED BRIDGES...
DIPS... OR LOW WATER CROSSINGS. NEVER TRY TO CROSS A FLOWING
STREAM... EVEN A SMALL ONE...ON FOOT OR IN A VEHICLE.

TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN ST
LOUIS.

&&

LAT...LON 3921 8925 3874 8927 3866 9018 3839 9034
      3850 9041 3846 9074 3863 9074 3855 9097
      3889 9096 3894 9067 3925 9074 3940 9094
      3939 9062 3912 9061 3926 9015 3952 9015
      3953 8954 3935 8954 3935 8914

$$

TRUETT

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this flash flood warning went out at Oct 8, 6:49 AM CDT, 2 hours 2 minutes earlier.

Area forecast discussion, Oct 8, 6:49 AM CDT, 2 hours 2 minutes before
AREA FORECAST DISCUSSION...UPDATED AVIATION
NATIONAL WEATHER SERVICE ST LOUIS MO
649 AM CDT THU OCT 8 2009

.DISCUSSION...
/415 AM CDT THU OCT 8 2009/

RAIN HAS FINALLY DEVELOPED AND INCREASED IN COVERAGE AND INTENSITY
SINCE MIDNIGHT...LIFTING NORTHWARD OVER FORECAST AREA...NOW MAINLY
ALONG THE I-70 CORRIDOR. LOW LEVEL JET NOT QUIET AS STRONG AS
ORIGINALLY FORECAST...BUT IS BEGINNING TO PICKUP. SO SHOULD STILL
SEE PLENTY OF GULF MOISTURE PULLED INTO THE REGION ON THE NOSE OF
THE STRONG SOUTH SOUTHWESTERLY LOW LEVEL JET. THIS IN CONJUNCTION
WITH STRONG WARM AIR ADVECTION AND LIFT ALONG DEVELOPING WARM
FRONT...WIDESPREAD SHOWERS AND THUNDERSTORMS WILL PERSIST THROUGH
18Z THEN BEGIN TO SHIFT EVER SO SLOWLY TO THE SOUTH OVER THE NEXT 24
HOURS.

BY THIS AFTERNOON THE LOW LEVEL JET WILL SHIFT MORE TO THE SOUTHWEST
AND THE WARM FRONT WILL TRANSITION TO A COLD FRONT. THE FRONT WILL
SLOWLY SLIDE BACK TO THE SOUTH AND EAST OVER THE REGION. WITH THE
HEAVIER RAIN FOCUSING FURTHER SOUTH...IT WILL MAINLY BE ALONG THE
I-44 CORRIDOR IN MO AND ALONG I-64 IN ILLINOIS. IN THE MEANTIME...
COULD SEE SOME MARGINALLY SEVERE HAIL WITH SOME OF THE STORMS. OVER
SOUTHEAST MO AND SOUTHERN IL...COULD SEE SOME DECENT INSTABILITY
AHEAD OF THE MAIN AREA OF RAIN AS WELL AS LOW LEVEL SHEAR AS SURFACE
LOW TRACKS ALONG THE BOUNDARY...WHICH WOULD ENHANCE ANY ACTIVITY
THAT FIRES IN THE AREA...SO SPC HAS PLACED THIS AREA IN A SLIGHT
RISK FOR TODAY WITH THE MAIN THREATS BEING DAMAGING WINDS AND
ISOLATED TORNADOES.

WITH SEVERAL ROUNDS OF HEAVY RAINFALL ESPECIALLY LATER IN THE DAY
TODAY AND INTO TONIGHT...A FLASH FLOOD WATCH REMAINS IN AFFECT FOR
AREAS ALONG AND SOUTH OF AN AUDRAIN COUNTY MO TO MONTGOMERY COUNTY
IL LINE FROM 12Z TODAY THROUGH 12Z FRIDAY. WE COULD SEE A LARGE AREA
OF 2 TO 4 INCHES OF RAINFALL WITH THIS SYSTEM WITH LOCALLY HIGHER
AMOUNTS POSSIBLE.

BY FRIDAY...WILL CONTINUE TO SEE DECENT RAINFALL OVER THE REGION
DURING THE MORNING HOURS...THEN TAPER OFF IN THE AFTERNOON. SO BROKE
THE POP GRID INTO TWO 6 HOUR PERIODS TO INDICATE THIS.

AFTER THAT...MAIN ISSUE WILL BE TEMPS FOR THE WEEKEND AND INTO EARLY
NEXT WEEK AS STRONG SURFACE RIDGE BUILDS IN BRINGING SOME OF THE
COLDEST AIR OF THE SEASON SO FAR...POTENTIALLY BRINGING THE FORECAST
AREA ITS FIRST FREEZE OF THE SEASON NEXT TUESDAY MORNING. WITH THIS
COLDER AIR...MODELS ARE TRYING TO BRING SOME LIGHT PCPN INTO THE
AREA SUNDAY NIGHT...WHICH COULD BE IN THE FORM OF SNOW AT
TIMES...BUT NOT YET...WILL KEEP IT ALL RAIN FOR NOW. BEYOND THAT NO
MAJOR CHANGES MADE TO REST OF EXTENDED FORECAST.

BYRD

&&

.AVIATION...
/546 AM CDT THU OCT 8 2009/

FOR THE 12Z TAFS...AREA OF RAIN AND EMBEDDED TSRA HAS BEEN GRADUALLY
SHIFTING NWD EARLY THIS MRNG...FINALLY MAKING IT TO UIN ATTM. MORE
SHRA AND TSRA HAVE DVLPD ACRS SERN KS AND THIS ACTIVITY SHOULD
SHIFT E-NEWD THRU THE TAF SITES THIS MRNG. LOOKING AT MDL RH FCSTS
AND MOS CLOUD CEILING GUIDANCE THE GENERAL TREND SHOULD BE LWRG
CLOUD HGTS WITH PREVAILING CEILINGS OF 1000-1500 FT COMMON BY AFTN
IN STL/SUS AND 500-1000 FT IN UIN AND COU. SHRA SHOULD SHIFT BACK
S OF UIN BY LT AFTN OR EVNG AS CDFNT DROPS SLOWLY SEWD THRU THE
CWA. AT LEAST LGT SHRA OR RA SHOULD CONT IN COU...STL AND SUS
DURING MUCH OF THE NGT. CEILING HGTS SHOULD BE QUITE LOW TGT
LIKELY LESS THAN 1000 FT ALONG WITH LGT FOG. THE SFC WND WILL BCM
NLY BY TGT AFTER THE FROPA.

GKS

&&

.LSX WATCHES/WARNINGS/ADVISORIES...
MO...FLASH FLOOD WATCH THROUGH FRIDAY MORNING FOR AUDRAIN-BOONE-
     CALLAWAY-COLE-CRAWFORD-FRANKLIN-GASCONADE-IRON-JEFFERSON-
     LINCOLN-MADISON-MONITEAU-MONTGOMERY-OSAGE-PIKE-REYNOLDS-ST.
     CHARLES-ST. FRANCOIS-ST. LOUIS-ST. LOUIS CITY-STE.
     GENEVIEVE-WARREN-WASHINGTON.

IL...FLASH FLOOD WATCH THROUGH FRIDAY MORNING FOR BOND IL-CALHOUN IL-
     CLINTON IL-FAYETTE IL-GREENE IL-JERSEY IL-MACOUPIN IL-
     MADISON IL-MARION IL-MONROE IL-MONTGOMERY IL-RANDOLPH IL-
     ST. CLAIR IL-WASHINGTON IL.

&&

WFO LSX
Hazardous weather outlook, Oct 8, 4:31 AM CDT, 4 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
431 AM CDT THU OCT 8 2009

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-091200-
GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL-
MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL-
CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX-LEWIS-
SHELBY-MARION-MONROE-RALLS-PIKE-BOONE-AUDRAIN-MONITEAU-COLE-OSAGE-
CALLAWAY-MONTGOMERY-LINCOLN-GASCONADE-WARREN-ST. CHARLES-FRANKLIN-
ST. LOUIS-ST. LOUIS CITY-JEFFERSON-CRAWFORD-WASHINGTON-
ST. FRANCOIS-STE. GENEVIEVE-IRON-MADISON-REYNOLDS-
431 AM CDT THU OCT 8 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND
CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS.

.DAY ONE...TODAY AND TONIGHT

WIDESPREAD SHOWERS AND THUNDERSTORMS CONTAINING HEAVY RAINFALL
CAN BE EXPECTED TODAY AND TONIGHT. TOTAL RAINFALL AMOUNTS OF 2 TO 4
INCHES CAN BE EXPECTED...WITH LOCALLY HIGHER AMOUNTS POSSIBLE
ALONG THE INTERSTATE 44 CORRIDOR IN MISSOURI AND THE INTERSTATE 64
CORRIDOR IN ILLINOIS.

THIS HEAVY RAINFALL WILL LIKELY CAUSE SERIOUS FLOODING ON LOCAL
STREAMS...CREEKS AND RIVERS. LOW LYING AREAS AND LOW WATER
CROSSINGS MAY ALSO EXPERIENCE FLASH FLOODING. SEE FLASH FLOOD
WATCH PRODUCT FOR SPECIFIC DETAILS ON THIS POSSIBLE FLOODING
EVENT. ADDITIONALLY...THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS
TODAY AND TONIGHT...GENERALLY ALONG AND SOUTH OF A VANDALIA
ILLINOIS TO CUBA MISSOURI LINE. THE PRIMARY SEVERE WEATHER THREAT
WILL BE DAMAGING WINDS IN EXCESS OF 60 MPH...LARGE HAIL AND
ISOLATED TORNADOES.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

SHOWERS AND THUNDERSTORMS WILL PERSIST ON FRIDAY BEFORE COMING TO
AN END. LOCALLY HEAVY RAINFALL WILL BE POSSIBLE...MAINLY ALONG AND
SOUTH OF A VANDALIA ILLINOIS TO VIBURNUM MISSOURI LINE.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS AND LAW ENFORCEMENT ARE ASKED TO RELAY HEAVY RAINFALL AND
FLOODING REPORTS TO THE NATIONAL WEATHER SERVICE IN ST. LOUIS.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION SEE OUR
WEBPAGE AT (LOWERCASE)... HTTP://WWW.WEATHER.GOV/LSX/?N=HWO1

BYRD

In the hours before

Local storm report, Oct 8, 6:40 AM CDT, 2 hours 11 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE ST LOUIS MO
640 AM CDT THU OCT 08 2009

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0530 AM     HEAVY RAIN       2 SSE FULTON            38.83N  91.94W
10/08/2009  M1.59 INCH       CALLAWAY           MO   CO-OP OBSERVER

            3 TO 4 INCHES OF WATER WAS COVERING TENNYSON ROAD JUST
            EAST HIGHWAY C.

&&

CORRECTED REMARKS

EVENT NUMBER LSX0900127

BYRD
Local storm report, Oct 8, 7:03 AM CDT, 1 hour 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
703 AM CDT THU OCT 08 2009

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0645 AM     FLASH FLOOD      MONTGOMERY CITY         38.98N  91.51W
10/08/2009                   MONTGOMERY         MO   LAW ENFORCEMENT

            HWY 161 AND 19 HAD WATER FLOWING OVER THEM IN SEVERAL
            LOCATIONS.

&&

EVENT NUMBER LSX0900128

BYRD
Local storm report, Oct 8, 7:04 AM CDT, 1 hour 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
704 AM CDT THU OCT 08 2009

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0650 AM     FLASH FLOOD      FOLEY                   39.05N  90.74W
10/08/2009                   LINCOLN            MO   LAW ENFORCEMENT

            SEVERAL ROADS HAD WATER OVER THEM INCLUDING THE
            INTERSECTION OF HWYS Y AND EE WEST OF FOLEY.

&&

EVENT NUMBER LSX0900129

BYRD
Local storm report, Oct 8, 7:07 AM CDT, 1 hour 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
707 AM CDT THU OCT 08 2009

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0655 AM     FLASH FLOOD      FULTON                  38.85N  91.95W
10/08/2009                   CALLAWAY           MO   LAW ENFORCEMENT

            6-8 INCHES OF WATER ON COUNTY ROADS

&&

EVENT NUMBER LSX0900130

GKS
Local storm report, Oct 8, 7:12 AM CDT, 1 hour 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
712 AM CDT THU OCT 08 2009

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0630 AM     FLASH FLOOD      4 S MURRY               38.98N  92.18W
10/08/2009                   BOONE              MO   LAW ENFORCEMENT

            SEVERAL WATER RESCUES HAVE TAKEN PLACE INCLUDING ONE ON
            HIGHWAY Z JUST NORTH OF INTERSTATE 70.

&&

EVENT NUMBER LSX0900131

BYRD
Special weather statement, Oct 8, 7:42 AM CDT, 1 hour 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
742 AM CDT THU OCT 8 2009

ILZ059-064-069-098>101-MOZ047>049-059-061>064-081430-
ST. CLAIR IL-CLINTON IL-MADISON IL-BOND IL-JERSEY IL-CALHOUN IL-
MACOUPIN IL-FRANKLIN MO-OSAGE MO-GASCONADE MO-COLE MO-
ST. LOUIS CITY MO-ST. LOUIS MO-MONITEAU MO-ST. CHARLES MO-
742 AM CDT THU OCT 8 2009

AT 731 AM...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LARGE
AREA OF SHOWERS AND THUNDERSTORMS MOVING EAST NORTHEASTWARD THROUGH
CENTRAL MISSOURI AND INTO SOUTHWEST ILLINOIS.  THESE SHOWERS AND
THUNDERSTORMS WERE DUMPING HEAVY RAINS AND ARE EXPECTED TO MOVE
REPEATEDLY OVER THE SAME AREAS TODAY.

A FLASH FLOOD WATCH IS IN EFFECT FOR THIS AREA TODAY AND TONIGHT AND
FLASH FLOOD WARNINGS MAY BE NEEDED AS WELL LATER THIS MORNING OR
THIS AFTERNOON FROM CALIFORNIA MISSOURI EAST NORTHEAST THROUGH THE
ST LOUIS METRO AREA TO CARLINVILLE ILLINOIS.  RESIDENTS IN FLOOD
PRONE AREAS SHOULD BE PREPARED TO MOVE TO HIGHER GROUND.  MOTORISTS
NEED TO BE ALERT TO ROAD CONDITIONS AND REMEMBER TO NEVER CROSS
FLOWING WATER OF UNKNOWN DEPTH.

GKS

The office that day

Everything else NWS St. Louis, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 8, 9:59 AM CDTFlash Flood WarningLSXFayette3 hr
Oct 8, 12:42 PM CDTFlash Flood WarningLSXBond, Calhoun, Fayette, Jersey, Macoupin, Madison and 1 more5 hr
Oct 8, 6:04 PM CDTAreal Flood WarningLSXBond, Calhoun, Fayette, Greene, Jersey, Macoupin and 2 more18 hr
Oct 8, 7:01 AM CDTFlash Flood WarningLSXBoone, Callaway, Lincoln, Montgomery, Warren6 hr
Oct 8, 9:43 AM CDTFlash Flood WarningLSXCole, Moniteau, Osage3 hr
Oct 8, 9:58 AM CDTRiver Flood WarningLSXLincoln55 hr
Oct 8, 10:42 AM CDTFlash Flood WarningLSXAudrain, Boone3 hr
Oct 8, 12:12 PM CDTFlash Flood WarningLSXAudrain, Boone, Callaway, Cole, Moniteau, Montgomery and 1 more6 hr
Oct 8, 1:09 PM CDTFlash Flood WarningLSXFranklin, Gasconade5 hr
Oct 8, 1:12 PM CDTRiver Flood WarningLSXOsage55 hr
Oct 8, 1:12 PM CDTRiver Flood WarningLSXCole66 hr

Nearby

Flash Flood Warnings in Illinois, 2009Flash Flood Warnings in Missouri, 2009Every flash flood warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.